MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted and appeared gouged.The surgeon said that it felt a little harder than usual to turn the screw of the lens delivery system.The end result was that the iol was removed from the eye after the surgeon cut it into 3 pieces.The incision was enlarged slightly.There was no vitreous/vitrectomy and no sutures were needed to seal the incision after a second lens was implanted.Further information was provided and noted that what may have caused the event, was there was not enough viscoelastic in the very back of the cartridge and the lens stuck and the plunger ended up digging into the optic.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was recognized that the date (08/16/2017) that was provided in date received by mfr in the initial report was incorrect.The correct date for this field is 08/15/2017.Device evaluation: the product was discarded by the customer; therefore, it was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6854299
Report Number2648035-2017-01623
Device Sequence Number800503
Product Code HQL
UDI-Device Identifier05050474558182
UDI-Public(01)05050474558182(17)200302
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/02/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;